Alert archive / Georgia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 308, NWS Atlanta, GA

August 10, 20205 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 10, 2020, 3:46 PM EDT for 5 counties in Georgia. It was in force for 44 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2020, 3:46 PM EDT (19:46 UTC)
Expired
Aug 10, 2020, 4:30 PM EDT
In force
44 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Butts County, GA, Henry County, GA, Jasper County, GA, Newton County, GA, Rockdale County, GA

The radar

The Atlanta radar (KFFC), 59 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 3:47 PM EDTTSTM WND DMG3 Ssw Conyers, GAMUTLIPLE TREES DOWN ALONG HWY 138 AND GRANADE RD SW. TIME ESTIMATED FROM RADAR.
Aug 10, 3:50 PM EDTTSTM WND DMG2 N Magnet, GATWITTER REPORT OF A COUPLE TREES DOWN NEAR BY A HOME CLOSE TO HONEY CREEK ELEMENTARY SCHOOL
Aug 10, 3:55 PM EDTTSTM WND DMG1 Nnw Magnet, GALARGE TREE DOWN ON POWERLINES OFF COWAN ROAD SE. TIME ESTIMATED FROM RADAR.
Aug 10, 4:15 PM EDTTSTM WND DMG1 E Worthville, GAREPORT OF TREES DOWN ON HWY 36 NEAR THE COUNTY LINE.
Aug 10, 4:22 PM EDTTSTM WND DMG2 W Stark, GAREPORT OF A FEW SCATTERED TREES DOWN BETWEEN HWY 36 AND STARK RD, NE OF JACKSON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
797 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

020 
WUUS52 KFFC 101946
SVRFFC
GAC035-151-159-217-247-102030-
/O.NEW.KFFC.SV.W.0308.200810T1946Z-200810T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
346 PM EDT Mon Aug 10 2020

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southern Rockdale County in north central Georgia...
  Southeastern Henry County in north central Georgia...
  Northeastern Butts County in central Georgia...
  Northwestern Jasper County in central Georgia...
  Newton County in north central Georgia...

* Until 430 PM EDT.

* At 346 PM EDT, a severe thunderstorm was located over Magnet, 
  moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Conyers, Covington, Oxford, Porterdale, Mansfield, Jenkinsburg,
  Georgia International Horse Park, Stewart, Turtle Cove, Ola,
  Magnet, Worthville, Almon, Starrsville, Brick Store, Eudora, North
  Alcovy, Fincherville, Kelleytown and Oak Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3361 8413 3369 8398 3359 8369 3333 8378
      3333 8405
TIME...MOT...LOC 1946Z 326DEG 25KT 3360 8400 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
363 
WWUS52 KFFC 102013 RRA
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
413 PM EDT Mon Aug 10 2020

GAC247-102023-
/O.CAN.KFFC.SV.W.0308.000000T0000Z-200810T2030Z/
Rockdale GA-
413 PM EDT Mon Aug 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROCKDALE COUNTY IS
CANCELLED...

The storms which prompted the warning have weakened and moved out of 
this warned area, therefore, the warning has been cancelled for 
southern Rockdale County.

LAT...LON 3357 8411 3355 8407 3354 8406 3354 8405
      3353 8404 3365 8393 3367 8392 3359 8369
      3333 8378 3333 8405 3357 8412
TIME...MOT...LOC 2013Z 315DEG 15KT 3359 8374 3351 8386 3345 8406 

$$

GAC035-151-159-217-102030-
/O.CON.KFFC.SV.W.0308.000000T0000Z-200810T2030Z/
Henry GA-Butts GA-Jasper GA-Newton GA-
413 PM EDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN HENRY...NORTHEASTERN BUTTS...NORTHWESTERN JASPER AND
NEWTON COUNTIES...

At 413 PM EDT, severe thunderstorms were located along a line
extending from Brick Store to near Rocky Plains to Ola, moving
southeast at 15 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Covington, Oxford, Porterdale, Mansfield, Jenkinsburg, Stewart,
Turtle Cove, Ola, Worthville, Almon, Starrsville, Brick Store,
Eudora, North Alcovy, Fincherville, Kelleytown, Oak Hill, Stark and
Rocky Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3357 8411 3355 8407 3354 8406 3354 8405
      3353 8404 3365 8393 3367 8392 3359 8369
      3333 8378 3333 8405 3357 8412
TIME...MOT...LOC 2013Z 315DEG 15KT 3359 8374 3351 8386 3345 8406 

HAIL...0.88IN
WIND...60MPH
 
$$
800 
WWUS52 KFFC 102021
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
421 PM EDT Mon Aug 10 2020

GAC035-151-159-217-102030-
/O.EXP.KFFC.SV.W.0308.000000T0000Z-200810T2030Z/
Henry GA-Butts GA-Jasper GA-Newton GA-
421 PM EDT Mon Aug 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY...
NORTHEASTERN BUTTS...NORTHWESTERN JASPER AND NEWTON COUNTIES WILL
EXPIRE AT 430 PM EDT...
            
The storms which prompted the warning are weakening below severe 
limits, and will no longer pose an immediate threat to life or 
property, therefore, the warning will be allowed to expire at 430 PM 
EDT. However, gusty winds and heavy rain are still likely with these 
thunderstorms.

LAT...LON 3357 8411 3355 8407 3354 8406 3354 8405
      3353 8404 3365 8393 3367 8392 3359 8369
      3333 8378 3333 8405 3357 8412
TIME...MOT...LOC 2020Z 326DEG 25KT 3355 8371 3347 8383 3341 8403 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:35 PM EDT, 11 minutes earlier.

Area forecast discussion, Aug 10, 3:35 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
335 PM EDT Mon Aug 10 2020

.SHORT TERM /Tonight through Tuesday Night/...

Numerous showers and thunderstorms are ongoing across the forecast
area, and will continue through the remainder of the afternoon and
evening. Clearing skies this morning and early afternoon allowed for
quick diurnal heating and rapid destabilization, with SBCAPE values
reaching into the 2500-3500 J/kg range. A line of thunderstorms
associated with the shortwave embedded within the upper level NW
flow aloft continues to push southward, and has entered the northern
ATL metro area. This complex is expected to hold together through
the evening as it moves towards central Georgia. With greater than
originally anticipated across the forecast area, there is a chance
for several thunderstorms to become strong to severe. Damaging winds
will be the primary hazard with any severe thunderstorm that occur,
particularly in the vicinity of the shortwave disturbance. Locally
heavy rainfall, frequent lightning, and hail up to 1 inch in
diameter are also possible with any strong to severe thunderstorms
that occur. With calm winds and clearing skies during the
overnight hours, patchy fog and low stratus is possible in
locations over which heavy rain occurred this afternoon and
evening.

On Tuesday, shortwave energy should be positioned across central
Georgia. Sufficient moisture and instability will remain in place
across north Georgia for at least low-end chance PoPs. However, deep
moisture -- as indicated by dewpoints in the mid 70s and
precipitable water values over 2 inches -- in central Georgia
warrants continued high end chance to low end likely PoPs.
Considering weak steering flow and persistent convection, there is a
chance for some localized flooding concerns where heavier rain
remains for a  prolonged period. High temperatures on Tuesday are
expected to mainly range from the low to mid 90s. Combined with
ample moisture across the area, heat indices will range from 100 to
105 across much of the forecast area, but should remain just outside
of advisory criteria.

King

.LONG TERM /Wednesday through Monday/...

No major changes made to the extended forecast. All in all we are in
a typical summertime pattern with weak upper level flow and deep
layer moisture staying across the region. Expecting this pattern to
continue through the rest of the long term. The nature of the upper
flow will allow for weak short waves with abundant moisture to move
across the area and enhance diurnally driven precip chances through
the weekend. The daily convection should end shortly after the sun
goes down but there will be a few nights with precip continuing
through the midnight hour. With increased moisture and daytime highs
expected in the 90, heat indices in the 100 to 105 range can be
expected. Will keep a close eye on this as most days will come close
to heat advisory criteria through the beginning of next week.

01

&&

.AVIATION...
18Z Update...
Primarily VFR conditions are in place at all TAF sites as the
period begins, and in spite of some MVFR ceilings associated with
TSRA, should continue through the remainder of today. Scattered
TSRA is ongoing across the forecast area and is expected to
increase in coverage this afternoon as a line of storms in north
Georgia pushes south. A TEMPO group for TSRA is in place from
18-22Z, but will likely need to be extended in ensuing TAF
updates. Patchy fog and vsby restrictions are possible overnight
where heavy rain occurs, particularly in central Georgia near MCN.
While some gusty winds are expected with any TSRA that occurs,
the prevailing winds will remain W to NW through the period, at
5-8 kts this afternoon and 5 kts or less overnight.

//ATL Confidence...18Z Update...
Medium confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  93  70  93 /  50  40  30  60
Atlanta         72  92  72  94 /  50  40  30  60
Blairsville     65  87  65  86 /  40  40  30  60
Cartersville    71  93  71  94 /  50  30  30  60
Columbus        73  93  73  96 /  50  50  30  70
Gainesville     71  91  71  91 /  40  30  30  60
Macon           72  94  72  94 /  50  50  50  60
Rome            71  94  71  95 /  40  30  20  60
Peachtree City  71  92  71  94 /  50  40  40  60
Vidalia         74  93  74  91 /  50  60  60  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...King
LONG TERM....01
AVIATION...King
Hazardous weather outlook, Aug 10, 4:15 AM EDT, 11 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
415 AM EDT Mon Aug 10 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
415 AM EDT Mon Aug 10 2020

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Today and Tonight...

Scattered to numerous thunderstorms are expected over north and
central Georgia, most so this afternoon into tonight. A few storms
will be strong to severe with damaging winds, frequent lightning and
locally heavy rainfall.

Heat indices of 100 to 105 can be expected over central and portions
of north Georgia this afternoon. Those outside for prolonged
periods should make sure to take precautions from the heat.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Scattered to numerous thunderstorms are expected Tuesday through
Sunday. A few storms will be strong to severe with damaging winds,
frequent lightning and locally heavy rainfall.

Heat indices of 100 to 105 can be expected over central and portions
of north Georgia through the weekend. Tuesday and Wednesday will be
the hottest days with spotty heat indices of 105 to 110. Those outside
for prolonged periods should make sure to take precautions from the
heat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC guidelines.

In the hours before

Special weather statement, Aug 10, 3:18 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
318 PM EDT Mon Aug 10 2020

GAZ019-020-030>032-102000-
Polk GA-Cobb GA-Bartow GA-Paulding GA-Floyd GA-
318 PM EDT Mon Aug 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR POLK...NORTHWESTERN COBB...
BARTOW...NORTHERN PAULDING AND SOUTHERN FLOYD COUNTIES UNTIL 400 PM
EDT...

At 318 PM EDT...a line of strong thunderstorms extended from Emerson
to near Seney to near Waterhouse, moving southeast at 20 mph.

  HAZARD...Winds up to 40 mph...up to penny sized hail...frequent
           lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Rome, Cartersville, Cedartown, Acworth, Rockmart, Euharlee, Emerson,
Aragon, Cave Spring, White, Kingston, Braswell, Taylorsville,
Cassville, Burnt Hickory Ridge, Red Top Mountain State Park, Cross
Roads, Coosa, Due West and New Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3427 8538 3428 8467 3408 8466 3408 8465
      3397 8464 3394 8497 3403 8541 3426 8546
TIME...MOT...LOC 1918Z 294DEG 18KT 3415 8475 3411 8518 3419 8543

HAIL...0.75IN
WIND...40MPH
Special weather statement, Aug 10, 3:18 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
318 PM EDT Mon Aug 10 2020

GAZ096-107-101945-
Bleckley GA-Pulaski GA-
318 PM EDT Mon Aug 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLECKLEY AND PULASKI
COUNTIES UNTIL 345 PM EDT...

At 318 PM EDT...a strong thunderstorm was over Hawkinsville...moving
southeast at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Hawkinsville, Wallace, Ocmulgee Public Fishing Area, Mobley Crossing,
Hartford, Pulaski State Prison, Baileys Park and Ocmulgee Banks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3225 8362 3225 8361 3227 8361 3240 8350
      3232 8330 3228 8333 3229 8334 3228 8334
      3225 8337 3219 8331 3213 8336 3213 8341
      3212 8342 3212 8347
TIME...MOT...LOC 1918Z 304DEG 10KT 3229 8350

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 10, 3:19 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
319 PM EDT Mon Aug 10 2020

GAZ110-102000-
Telfair GA-
319 PM EDT Mon Aug 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELFAIR COUNTY UNTIL
400 PM EDT...

At 319 PM EDT...a strong thunderstorm was near Lumber City, or 9
miles west of Hazlehurst...moving southeast at 15 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lumber City and Towns.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3188 8297 3201 8276 3201 8273 3196 8269
      3192 8265 3192 8268 3191 8268 3190 8269
      3190 8270 3186 8276 3186 8278 3185 8279
      3184 8278 3181 8282 3181 8284
TIME...MOT...LOC 1919Z 308DEG 12KT 3186 8275

HAIL...0.75IN
WIND...50MPH
Special weather statement, Aug 10, 3:30 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
330 PM EDT Mon Aug 10 2020

GAZ108-102000-
Wilcox GA-
330 PM EDT Mon Aug 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILCOX COUNTY UNTIL
400 PM EDT...

At 330 PM EDT...a strong thunderstorm was over Double Run, or 13
miles northeast of Ashburn...moving south at 15 mph.

  HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
           to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Rochelle, Pitts, Double Run and Owensboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3185 8361 3193 8361 3196 8344 3185 8339
TIME...MOT...LOC 1930Z 347DEG 11KT 3188 8353

HAIL...0.88IN
WIND...50MPH
Local storm report, Aug 10, 3:38 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
338 PM EDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     1 N
Special weather statement, Aug 10, 3:38 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
338 PM EDT Mon Aug 10 2020

GAZ038-039-051-102015-
Taliaferro GA-Wilkes GA-Oglethorpe GA-
338 PM EDT Mon Aug 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALIAFERRO...WILKES
AND OGLETHORPE COUNTIES UNTIL 415 PM EDT...

At 337 PM EDT...a line of strong thunderstorms extended from Tignall
to Vesta, moving southeast at 30 mph.

  HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
           lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Washington, Tignall, Rayle, Jacksons Crossroads, Mallorysville,
Lundberg, Metasville, Floral Hill, Holliday Park, Aonia, Newtown,
Rocky Creek Fire Dept., Celeste, Philomath, Watson Mill Bridge State
Park, Vesta, Point Peter, Carters Grove and Ficklin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3366 8251 3365 8252 3364 8256 3365 8258
      3363 8258 3364 8259 3363 8261 3363 8262
      3362 8262 3361 8264 3369 8302 3370 8303
      3403 8308 3402 8305 3403 8304 3391 8270
      3377 8256 3364 8248
TIME...MOT...LOC 1937Z 326DEG 25KT 3389 8273 3396 8296

HAIL...0.75IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:00 PM EDTSevere Thunderstorm WarningFFCTaliaferro, Warren30 min
Aug 9, 8:25 PM EDTSpecial Weather StatementFFCFayette35 min
Aug 9, 8:35 PM EDTSpecial Weather StatementFFCDeKalb, Newton, Rockdale, Walton25 min
Aug 9, 8:38 PM EDTSpecial Weather StatementFFCOconee37 min
Aug 9, 8:39 PM EDTSevere Thunderstorm WarningFFCHancock, Taliaferro, Warren17 min
Aug 9, 8:51 PM EDTSpecial Weather StatementFFCMorgan24 min
Aug 9, 8:56 PM EDTSevere Thunderstorm WarningFFCMorgan, Newton, Walton34 min
Aug 9, 9:04 PM EDTSevere Thunderstorm WarningFFCWalton41 min
Aug 9, 9:11 PM EDTSpecial Weather StatementFFCButts, Coweta, Fayette, Lamar, Meriwether, Pike and 1 more49 min
Aug 9, 9:25 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Newton, Putnam, Walton35 min
Aug 9, 9:56 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Putnam34 min
Aug 9, 10:01 PM EDTSpecial Weather StatementFFCButts, Jasper, Spalding44 min
Aug 9, 10:38 PM EDTSpecial Weather StatementFFCJasper37 min
Aug 9, 10:55 PM EDTSpecial Weather StatementFFCTaliaferro35 min
Aug 9, 11:06 PM EDTSpecial Weather StatementFFCJones24 min
Aug 9, 11:12 PM EDTSpecial Weather StatementFFCUpson33 min
Aug 9, 11:28 PM EDTSpecial Weather StatementFFCBibb, Jones, Monroe47 min
Aug 10, 12:07 AM EDTSpecial Weather StatementFFCDooly23 min
Aug 10, 12:13 AM EDTSpecial Weather StatementFFCBibb, Crawford32 min
Aug 10, 12:45 AM EDTSpecial Weather StatementFFCDooly30 min
Aug 10, 1:14 AM EDTSpecial Weather StatementFFCUpson31 min
Aug 10, 1:43 AM EDTSpecial Weather StatementFFCCrisp32 min
Aug 10, 1:45 AM EDTSpecial Weather StatementFFCUpson30 min
Aug 10, 1:07 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Gordon, Murray, Union, Whitfield38 min
Aug 10, 1:11 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield34 min
Aug 10, 1:32 PM EDTSpecial Weather StatementFFCHall28 min
Aug 10, 1:40 PM EDTSpecial Weather StatementFFCGilmer, Gordon50 min
Aug 10, 2:01 PM EDTSpecial Weather StatementFFCMacon, Schley29 min
Aug 10, 2:10 PM EDTSpecial Weather StatementFFCBanks, Chattooga, Dawson, Hall, Lumpkin, Pickens and 1 more50 min
Aug 10, 2:31 PM EDTSpecial Weather StatementFFCButts, Lamar, Spalding44 min
Aug 10, 2:33 PM EDTSpecial Weather StatementFFCSumter42 min
Aug 10, 2:39 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Forsyth51 min
Aug 10, 2:54 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, DeKalb, Forsyth, Fulton, Gwinnett and 1 more51 min
Aug 10, 2:57 PM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Walker33 min
Aug 10, 3:07 PM EDTSpecial Weather StatementFFCGreene53 min
Aug 10, 3:09 PM EDTSpecial Weather StatementFFCButts, Lamar, Newton51 min
Aug 10, 3:13 PM EDTSpecial Weather StatementFFCSumter47 min
Aug 10, 3:16 PM EDTSpecial Weather StatementFFCClayton, Rockdale44 min
Aug 10, 3:17 PM EDTSpecial Weather StatementFFCMorgan, Walton43 min
Aug 10, 3:18 PM EDTSpecial Weather StatementFFCPulaski27 min
Aug 10, 3:19 PM EDTSpecial Weather StatementFFCTelfair41 min
Aug 10, 3:22 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Taliaferro38 min
Aug 10, 3:22 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fulton, Henry, Rockdale38 min
Aug 10, 3:30 PM EDTSpecial Weather StatementFFCWilcox30 min
Aug 10, 3:38 PM EDTSpecial Weather StatementFFCWilkes37 min
Aug 10, 3:45 PM EDTSevere Thunderstorm WarningFFCMonroe45 min
Aug 10, 3:54 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette36 min
Aug 10, 3:55 PM EDTSpecial Weather StatementFFCDodge35 min
Aug 10, 3:56 PM EDTSpecial Weather StatementFFCMorgan49 min
Aug 10, 4:01 PM EDTSpecial Weather StatementFFCFloyd, Polk44 min
Aug 10, 4:08 PM EDTSpecial Weather StatementFFCWebster37 min
Aug 10, 4:16 PM EDTSpecial Weather StatementFFCLaurens29 min
Aug 10, 4:26 PM EDTSpecial Weather StatementFFCJasper, Jones, Morgan, Newton, Putnam49 min
Aug 10, 4:44 PM EDTSpecial Weather StatementFFCTalbot31 min
Aug 10, 4:46 PM EDTSpecial Weather StatementFFCCrawford29 min
Aug 10, 4:48 PM EDTSevere Thunderstorm WarningFFCTalbot42 min
Aug 10, 4:51 PM EDTSpecial Weather StatementFFCLaurens24 min
Aug 10, 4:53 PM EDTSpecial Weather StatementFFCBaldwin, Glascock, Hancock37 min
Aug 10, 5:07 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Jones, Twiggs, Wilkinson38 min
Aug 10, 5:11 PM EDTSevere Thunderstorm WarningFFCCoweta, Heard, Meriwether, Troup20 min
Aug 10, 5:14 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee46 min
Aug 10, 5:17 PM EDTSpecial Weather StatementFFCCrawford43 min
Aug 10, 5:21 PM EDTSpecial Weather StatementFFCHarris24 min
Aug 10, 5:23 PM EDTSpecial Weather StatementFFCGlascock, Jefferson, Washington, Wilkinson37 min
Aug 10, 5:29 PM EDTSevere Thunderstorm WarningFFCTwiggs, Wilkinson31 min
Aug 10, 5:37 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether38 min
Aug 10, 5:40 PM EDTSpecial Weather StatementFFCTroup35 min
Aug 10, 5:42 PM EDTSevere Thunderstorm WarningFFCJohnson, Washington48 min
Aug 10, 5:47 PM EDTSpecial Weather StatementFFCEmanuel, Johnson, Treutlen43 min
Aug 10, 5:53 PM EDTSpecial Weather StatementFFCBibb, Crawford, Peach, Twiggs, Wilkinson37 min
Aug 10, 5:58 PM EDTSevere Thunderstorm WarningFFCMeriwether, Troup30 min
Aug 10, 6:00 PM EDTSpecial Weather StatementFFCChattahoochee45 min
Aug 10, 6:16 PM EDTSpecial Weather StatementFFCBleckley, Emanuel, Houston, Johnson, Laurens, Treutlen44 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.